Alert archive / Wisconsin / Gale Warnings in 2008

Gale Warning 15, NWS Milwaukee, WI

December 20, 2008

NWS Milwaukee, WI issued this gale warning at Dec 20, 2008, 3:41 AM CST. It took effect at Dec 21, 2008, 3:00 AM CST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 20, 2008, 3:41 AM CST (09:41 UTC)
In effect from
Dec 21, 2008, 3:00 AM CST
Expired
Dec 22, 2008, 6:00 AM CST
In force
27 hr
Issued by
NWS Milwaukee, WI

The text

As transmitted, in the capitals the NWS used until 2016.

725 
WHUS73 KMKX 200941
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
341 AM CST SAT DEC 20 2008

...GALES ALONG WITH HIGH WAVES AND HEAVY FREEZING SPRAY LATE
TONIGHT THROUGH SUNDAY...

.AS A TROUGH OF LOW PRESSURE MOVES ACROSS THE GREAT LAKES...A
STRONG COLD FRONT WILL CROSS LAKE MICHIGAN SATURDAY NIGHT WITH
WINDS VEERING TO THE WEST AND STRENGTHENING TO 35 KNOT GALES
AFTER 3 AM. PLUMMETING TEMPERATURES...STRONG WINDS... AND HIGH
WAVES WILL ALSO PRODUCE HEAVY FREEZING SPRAY ON SUNDAY.

LMZ643>646-201745-
/O.UPG.KMKX.GL.A.0010.081221T0600Z-081222T1200Z/
/O.NEW.KMKX.GL.W.0015.081221T0900Z-081222T1200Z/
/O.NEW.KMKX.SC.Y.0102.081221T0000Z-081221T0900Z/
/O.UPG.KMKX.UP.A.0005.081221T0600Z-081222T1800Z/
/O.NEW.KMKX.UP.W.0004.081221T1200Z-081222T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
341 AM CST SAT DEC 20 2008

...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 3 AM
CST SUNDAY...
...GALE WARNING IN EFFECT FROM 3 AM SUNDAY TO 6 AM CST MONDAY...
...HEAVY FREEZING SPRAY WARNING IN EFFECT FROM 6 AM SUNDAY TO
6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 3 AM SUNDAY TO 6 AM CST
MONDAY. A HEAVY FREEZING SPRAY WARNING HAS ALSO BEEN ISSUED. THIS
HEAVY FREEZING SPRAY WARNING IS IN EFFECT FROM 6 AM SUNDAY TO
6 AM CST MONDAY. IN ADDITION...A SMALL CRAFT ADVISORY HAS BEEN
ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 6 PM THIS
EVENING TO 3 AM CST SUNDAY. THE HEAVY FREEZING SPRAY WATCH IS NO
LONGER IN EFFECT. THE GALE WATCH IS NO LONGER IN EFFECT. 

A STRONG COLD FRONT WILL CROSS LAKE MICHIGAN TONIGHT WITH WINDS
VEERING TO THE WEST AND STRENGTHENING TO 35 KNOT GALES AFTER 3 AM.
PLUMMETING TEMPERATURES...STRONG WINDS... AND HIGH WAVES WILL ALSO
PRODUCE HEAVY FREEZING SPRAY ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN PREVAILING WIND SPEEDS OR
FREQUENT GUSTS BETWEEN 22 AND 33 KNOTS ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

HENTZ
6 follow-up statements
566 
WHUS73 KMKX 201544
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
944 AM CST SAT DEC 20 2008

...GALES ALONG WITH HIGH WAVES AND HEAVY FREEZING SPRAY LATE
TONIGHT THROUGH SUNDAY...

.AS A TROUGH OF LOW PRESSURE MOVES ACROSS THE GREAT LAKES...A
STRONG COLD FRONT WILL CROSS LAKE MICHIGAN SATURDAY NIGHT WITH
WINDS VEERING TO THE WEST AND STRENGTHENING TO 35 KNOT GALES
AFTER 3 AM. PLUMMETING TEMPERATURES...STRONG WINDS... AND HIGH
WAVES WILL ALSO PRODUCE HEAVY FREEZING SPRAY ON SUNDAY.

LMZ643>646-202345-
/O.EXT.KMKX.SC.Y.0102.081220T1539Z-081221T0900Z/
/O.CON.KMKX.GL.W.0015.081221T0900Z-081222T1200Z/
/O.CON.KMKX.UP.W.0004.081221T1200Z-081222T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
944 AM CST SAT DEC 20 2008

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM CST SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM SUNDAY TO 6 AM CST
MONDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 6 AM
SUNDAY TO 6 AM CST MONDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 AM CST SUNDAY.
A GALE WARNING REMAINS IN EFFECT FROM 3 AM SUNDAY TO 6 AM CST
MONDAY. A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM
6 AM SUNDAY TO 6 AM CST MONDAY. 

GUSTY EAST WINDS TO 25 KNOTS TODAY...ALONG WITH A FAVORABLE FETCH
ACROSS THE LAKE SHOULD GENERATE 3 TO 5 FOOT WAVES THIS AFTERNOON.

A STRONG COLD FRONT WILL CROSS LAKE MICHIGAN TONIGHT WITH WINDS
VEERING TO THE WEST AND STRENGTHENING TO 35 KNOT GALES AFTER
3 AM. PLUMMETING TEMPERATURES...STRONG WINDS...AND HIGH WAVES
WILL ALSO PRODUCE HEAVY FREEZING SPRAY ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN PREVAILING WIND SPEEDS OR
FREQUENT GUSTS BETWEEN 22 AND 33 KNOTS ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

&&

$$

BORGHOFF
026 
WHUS73 KMKX 202150
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
350 PM CST SAT DEC 20 2008

...GALES ALONG WITH HIGH WAVES AND HEAVY FREEZING SPRAY LATE
TONIGHT THROUGH SUNDAY...

.AS A TROUGH OF LOW PRESSURE MOVES ACROSS THE GREAT LAKES...A
STRONG COLD FRONT WILL CROSS LAKE MICHIGAN SATURDAY NIGHT WITH
WINDS VEERING TO THE WEST AND STRENGTHENING TO 40 KNOT GALES AFTER
3 AM. PLUMMETING TEMPERATURES...STRONG WINDS... AND HIGH WAVES
WILL ALSO PRODUCE HEAVY FREEZING SPRAY ON SUNDAY.

LMZ643>646-210600-
/O.CON.KMKX.SC.Y.0102.000000T0000Z-081221T0900Z/
/O.EXT.KMKX.UP.W.0004.081221T0900Z-081222T1200Z/
/O.CON.KMKX.GL.W.0015.081221T0900Z-081222T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
350 PM CST SAT DEC 20 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...
...HEAVY FREEZING SPRAY WARNING NOW IN EFFECT FROM 3 AM SUNDAY TO
6 AM CST MONDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM SUNDAY TO 6 AM CST
MONDAY...

THE HEAVY FREEZING SPRAY WARNING IS NOW IN EFFECT FROM 3 AM
SUNDAY TO 6 AM CST MONDAY. A GALE WARNING REMAINS IN EFFECT FROM
3 AM SUNDAY TO 6 AM CST MONDAY. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT UNTIL 3 AM CST SUNDAY. 

GUSTY EAST WINDS TO 25 KNOTS THIS EVENING...ALONG WITH A
FAVORABLE FETCH ACROSS THE LAKE SHOULD GENERATE 3 TO 5 FOOT WAVES
THIS EVENING.

A STRONG COLD FRONT WILL CROSS LAKE MICHIGAN TONIGHT WITH WINDS
VEERING TO THE WEST AND STRENGTHENING TO 40 KNOT GALES AFTER 3 AM.
PLUMMETING TEMPERATURES...STRONG WINDS...AND HIGH WAVES WILL ALSO
PRODUCE HEAVY FREEZING SPRAY ON SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN PREVAILING WIND SPEEDS OR
FREQUENT GUSTS BETWEEN 22 AND 33 KNOTS ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

&&

$$

BORGHOFF
427 
WHUS73 KMKX 210259
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
859 PM CST SAT DEC 20 2008

...GALES ALONG WITH HIGH WAVES AND HEAVY FREEZING SPRAY LATE
TONIGHT THROUGH SUNDAY...

.AS A TROUGH OF LOW PRESSURE MOVES ACROSS THE GREAT LAKES...A
STRONG COLD FRONT WILL CROSS WESTERN LAKE MICHIGAN AROUND 3 AM
TONIGHT...WITH WINDS VEERING TO THE WEST AND STRENGTHENING TO 40
KNOT GALES IMMEDIATELY BEHIND IT. PLUMMETING TEMPERATURES...
STRONG WINDS...AND HIGH WAVES WILL ALSO PRODUCE HEAVY FREEZING
SPRAY THROUGH SUNDAY NIGHT.

LMZ643>646-211100-
/O.CON.KMKX.SC.Y.0102.000000T0000Z-081221T0900Z/
/O.CON.KMKX.GL.W.0015.081221T0900Z-081222T1200Z/
/O.CON.KMKX.UP.W.0004.081221T0900Z-081222T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
859 PM CST SAT DEC 20 2008

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM CST SUNDAY...
...GALE WARNING REMAINS IN EFFECT FROM 3 AM SUNDAY TO 6 AM CST
MONDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 3 AM
SUNDAY TO 6 AM CST MONDAY...

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT FROM 3 AM SUNDAY
TO 6 AM CST MONDAY. A GALE WARNING REMAINS IN EFFECT FROM 3 AM
SUNDAY TO 6 AM CST MONDAY. A SMALL CRAFT ADVISORY REMAINS IN
EFFECT UNTIL 3 AM CST SUNDAY. 

GUSTY SOUTH WINDS TO 25 KNOTS THIS EVENING WILL CONTINUE...ALONG
WITH 3 TO 4 FOOT WAVES.

A STRONG COLD FRONT WILL CROSS WESTERN LAKE MICHIGAN AROUND 3 AM
TONIGHT...WITH WINDS VEERING TO THE WEST AND STRENGTHENING TO 40
KNOT GALES IMMEDIATELY BEHIND IT. PLUMMETING TEMPERATURES...
STRONG WINDS...AND HIGH WAVES WILL ALSO PRODUCE HEAVY FREEZING
SPRAY THROUGH SUNDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN PREVAILING WIND SPEEDS OR
FREQUENT GUSTS BETWEEN 22 AND 33 KNOTS ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

&&

$$

BORGHOFF
162 
WHUS73 KMKX 210952
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
352 AM CST SUN DEC 21 2008

...GALES ALONG WITH HIGH WAVES AND HEAVY FREEZING SPRAY LATE
TONIGHT THROUGH SUNDAY...

.STRONG WEST WINDS TO 40 KNOT GALES WILL OCCUR OVER THE WESTERN LAKE
MICHIGAN NEARSHORE WATERS TODAY. PLUMMETING TEMPERATURES... STRONG
WINDS...AND HIGH WAVES WILL PRODUCE HEAVY FREEZING SPRAY THROUGH
EARLY MONDAY MORNING.

LMZ643>646-211800-
/O.CON.KMKX.GL.W.0015.000000T0000Z-081222T1200Z/
/O.CON.KMKX.UP.W.0004.000000T0000Z-081222T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
352 AM CST SUN DEC 21 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 6 AM CST
MONDAY...

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 6 AM CST
MONDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. 

.STRONG WEST WINDS TO 40 KNOT GALES WILL OCCUR OVER THE WESTERN LAKE
MICHIGAN NEARSHORE WATERS TODAY. PLUMMETING TEMPERATURES... STRONG
WINDS...AND HIGH WAVES WILL PRODUCE HEAVY FREEZING SPRAY THROUGH
EARLY MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED
THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR
TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

&&

$$
BRUESKE
991 
WHUS73 KMKX 220320
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
920 PM CST SUN DEC 21 2008

...GALES ALONG WITH HIGH WAVES AND HEAVY FREEZING SPRAY TONIGHT...

.BRISK WEST WINDS WITH FREQUENT GUSTS TO 35 KNOTS WILL CONTINUE OVER
THE WESTERN LAKE MICHIGAN NEARSHORE WATERS TONIGHT. VERY COLD TEMPERATURES...
BRISK WINDS...AND HIGH WAVES WILL PRODUCE HEAVY FREEZING SPRAY TONIGHT.

LMZ643>646-221130-
/O.CON.KMKX.GL.W.0015.000000T0000Z-081222T1200Z/
/O.CON.KMKX.UP.W.0004.000000T0000Z-081222T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
920 PM CST SUN DEC 21 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 6 AM CST
MONDAY...

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 6 AM CST
MONDAY. A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY. 

.BRISK WEST WINDS TO 25 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS.
WAVES 2 TO 4 FEET BUT MUCH HIGHER TOWARD OPEN WATER. HEAVY
FREEZING SPRAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

&&

$$
GEHRING
973 
WHUS73 KMKX 221038
MWWMKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
438 AM CST MON DEC 22 2008

...GALES ALONG WITH HIGH WAVES AND HEAVY FREEZING SPRAY UNTIL 6 AM...

.VERY COLD TEMPERATURES... BRISK WINDS...AND HIGH WAVES WILL
PRODUCE HEAVY FREEZING SPRAY THIS MORNING UNTIL 6 AM. WINDS AND
WAVES WILL DIMINISH THROUGHOUT THE DAY TODAY.

LMZ643>646-221200-
/O.CON.KMKX.GL.W.0015.000000T0000Z-081222T1200Z/
/O.CON.KMKX.UP.W.0004.000000T0000Z-081222T1200Z/
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
438 AM CST MON DEC 22 2008

...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS
MORNING...
...HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 6 AM CST
EARLY THIS MORNING...

A HEAVY FREEZING SPRAY WARNING REMAINS IN EFFECT UNTIL 6 AM CST
EARLY THIS MORNING. A GALE WARNING REMAINS IN EFFECT UNTIL 6 AM
CST EARLY THIS MORNING. 

.THIS MORNING...BRISK WEST WINDS TO 25 KNOTS WITH FREQUENT GUSTS TO 35
KNOTS. WAVES 2 TO 4 FEET BUT MUCH HIGHER TOWARD OPEN WATER. HEAVY
FREEZING SPRAY.

.THIS AFTERNOON...WEST WINDS DECREASE TO 15 TO 20 KNOTS. WAVES
SUBSIDE TO 1 TO 2 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A HEAVY FREEZING SPRAY WARNING MEANS HEAVY FREEZING SPRAY IS
EXPECTED TO RAPIDLY ACCUMULATE ON VESSELS. THESE CONDITIONS CAN
BE EXTREMELY HAZARDOUS TO NAVIGATION. IT IS RECOMMENDED THAT
MARINERS NOT TRAINED TO OPERATE IN THESE CONDITIONS OR VESSELS
NOT PROPERLY EQUIPPED TO DO SO...REMAIN IN PORT OR AVOID THE
WARING AREA.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this gale warning went out at Dec 19, 9:36 PM CST, 6 hours 5 minutes earlier.

Area forecast discussion, Dec 19, 9:36 PM CST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
936 PM CST FRI DEC 19 2008

.UPDATE...
UPDATED FCST TNT TO TREND LAKE EFFECT SNOW SHOWERS TO FLURRIES AND
COOL TEMPS IN THE NRN AND CENTRAL CWA WHILE WARMING TEMPS SLIGHTLY
IN THE SE CWA. ONLY LAKE EFFECT FLURRIES EXPECTED THE REMAINDER OF
THE NIGHT IN THE FAR ERN CWA AS 1000-850 MB FLOW CONTINUES TO TURN
MORE ELY AND WEAKENS TO 10 KTS. SOME CLEARING HAS RESULTED IN
SINGLE DIGIT TEMPS IN MQT AND GREEN LAKE COUNTIES SO COOLED TEMPS
OVER THE CLEARED AREA FROM MADISON AND NWD. THIS AREA WILL MOST
LIKELY SEE MORE CLOUDS LATER. WENT SLIGHTLY WARMER IN SE WI WHERE
CLOUDS SHOULD REMAIN THE ENTIRE NIGHT.

BIGGEST CONCERN DURING THE WINTER STORM WATCH PERIOD IS THE WINDY
CONDITIONS LATE SAT NT AND SUN WITH AND AFTER FROPA AND ASSOCIATED
WIND CHILLS. BEFOREHAND...MOST OF THE SNOW WILL FALL SAT NT BEFORE THE
WIND ARRIVES. STRONG SHORTWAVE TROUGH TO DRIFT ELY ACROSS SRN CWA
WITH DRY SLOT TO QUICKLY FOLLOW. THEREFORE MOST IMPRESSIVE
LONGEVITY OF ISENTROPIC LIFT/Q-VECTOR CONVERGENCE AND MOIST ATM IS
ACROSS NRN AND CENTRAL WI. COBB...ROEBBER...AND 1000-500 MB
THICKNESSES ALL CONVERGE ON AT LEAST A 20 TO 1 RATIO. WHEN
APPLYING THIS TO LATEST NAM QPF IT YIELDS 1 TO 3 INCHES IN THE SRN
CWA TO NEAR 5 INCHES IN THE FAR NRN CWA. EARLIER GFS RUN HAD LESS
QPF YIELDING ONLY ABOUT A ONE INCH SNOWFALL FROM MSN TO MKE AND
SWD WITH AROUND THREE IN THE NORTH.

A DEPARTING AND DEEPENING SFC LOW MOVING TOWARD LAKE HURON ON SUN
WILL GENERATE A STRONG PRESSURE GRADIENT ON SUN WITH 925 MB WINDS
OF 35 TO 40 KTS WITHIN STRONG COLD ADVECTION AND STEEP LOW LEVEL
LAPSE RATES. SOUNDINGS REMAIN FAIRLY MOIST WITH AT LEAST A VERY LGT
SNOWFALL EXPECTED AS THE 504 DM THICKNESS TROUGH MOVES ACROSS THE
REGION. BELIEVE THIS EVENT COULD MOST LIKELY BE HANDLED WITH A
WINTER WX ADVISORY SINCE RESTRICTIONS IN VISIBILITIES TO 1/2 MILE
OR LESS WILL BE VERY DIFFICULT TO OBTAIN WITHOUT HEAVIER SNOW
ON SUN. WILL LET MIDNIGHT SHIFT MAKE FINAL DECISIONS BUT BLOWING
AND DRIFTING SNOW WILL CERTAINLY BE A HAZARD LATE SAT NT AND SUN.

GEHRING

&&

.PREV DISCUSSION... /ISSUED 336 PM CST FRI DEC 19 2008/

DISCUSSION...FORECAST FOCUS ON NEXT STORM IN A SERIES TO AFFECT THE
WESTERN GREAT LAKES SATURDAY NIGHT INTO SUNDAY.

SHORT TERM...TONIGHT INTO SATURDAY.
A BREAK IN THE WINTER WEATHER TONIGHT...WITH WEAK HIGH PRESSURE
BUILDING IN. A FEW LAKE EFFECT SHOWERS EARLY TAPERING OFF WITH LITTLE
NEW ACCUMULATION. TEMPERATURES WILL BE IN THE TEENS
TONIGHT...CLIMBING INTO THE LOW TO MID 20S ON SATURDAY.

SATURDAY NIGHT INTO SUNDAY...HAVE ISSUED A WINTER STORM WATCH FOR
SNOW AND BLOWING SNOW FOR 6 PM SAT TO 6 PM SUNDAY. SHORT WAVES
DIGGING AROUND BASE OF CLOSED 500 MB CIRCULATION OVER SW CANADA ON
WATER VAPOR WILL INDUCE CYCLOGENESIS IN THE PLAINS...WITH THE LOW
LIFTING NE THROUGH TN/KY WITH AN INVERTED TROF EXTENDING BACK OVER
THE WRN GREAT LAKES. THIS TROF AND FORCING FROM THE CLOSED 500 LOW
WILL BRING DEEP LAYER Q-VECTOR CONVERGENCE ACROSS THE STATE SAT
AFTERNOON AND EVENING...WITH SNOW STARTING OVER THE WESTERN CWA LATE
SATURDAY MORNING AND SPREADING OVER THE REST OF SRN WI SATURDAY
AFTERNOON. STRONGEST OMEGA IN THE DENDRITE GROWTH ZONE INDICATES
HEAVIEST SNOW WILL FALL FROM THE LATE AFTERNOON THRU THE EVENING.

WITH EXPECTED QPF AND COLD TEMPS BRINGING 15:1 LIQUID TO SNOW RATIOS
LOOKING AT 4 TO 6 INCHES OF SNOW ACROSS SRN WI WITH THE LESSER
AMOUNTS NEAR THE IL BORDER AND THE HIER AMOUNTS TO THE FAR NORTH OF
THE CWA.

WATCH IS MAINLY FOR REDUCED VISIBILITIES DUE TO STRONG GUSTY WINDS
DEVELOPING LATE SATURDAY THRU SUNDAY AS SFC LOW DEEPENS OVER LOWER
MI SUNDAY...WITH 25 TO 30 MPH SUSTAINED WEST WINDS AND GUSTS TO 35
MPH CAUSING CONSIDERABLE BLOWING AND DRIFTING OF NOT ONLY THE NEW
SNOW SATURDAY/SATURDAY NIGHT...BUT THE SNOW THAT FELL TODAY AS
WELL.

ALSO ISSUED A WIND CHILL ADVISORY AS STRONG COLD AIR ADVECTION AND
THE GUSTY WINDS HAVE WIND CHILLS DROPPING TO OR BELOW -20F IN WRN
CWA BY 09Z SUNDAY...AND ACROSS THE REST OF THE CWA SUNDAY MORNING.
TEMPERATURES MAY ALLOW WIND CHILLS TO RISE ABOVE -20F FOR A TIME
SUNDAY AFTERNOON...BUT BARELY...WITH -20F TO -25F BECOMING
WIDESPREAD AGAIN SUNDAY EVENING. DID NOT WANT TO PUT OUT TWO
SEPARATE ADVISORIES FOR WINDS CHILLS...SO ADVISORY RUNS FROM 09Z
SUNDAY TO 18Z MONDAY CWA-WIDE.

MONDAY...ANOTHER BREAK MONDAY WITH ARCTIC HIGH PRESSURE BUILDING
OVER THE REGION...WITH MUCH BELOW NORMAL TEMPERATURES WITH PRIME
RADIATIONAL CONDITIONS SUNDAY NIGHT INTO MONDAY. HAVE CUT GUIDANCE
NUMBERS WITH 925 TEMPS OF -22 TO -24 ALLOWING SINGLE TO DOUBLE
DIGIT BELOW ZERO LOWS SUNDAY NIGHT...AND ONLY SINGLE DIGIT HIGHS
MONDAY.

LONG TERM...TUESDAY THRU FRIDAY.
NEXT 500 MB TROF DIGS INTO THE MIDDLE U.S. TUESDAY...AND CROSSES WRN
GREAT LAKES TUE/NGT INTO WED. MODELS AGREE THAT SFC CYCLOGENESIS
WILL OCCUR IN THE PANHANDLE TUE AFTERNOON...BUT DISAGREE WITH EXACT
PATH AND STRENGTHENING. IF HPC TRACK VERIFIES...ANOTHER ACCUMULATING
SNOW EVENT IS IN THE OFFING FOR TUESDAY NIGHT INTO WEDNESDAY.

ANOTHER HIGH SETTLES INTO THE REGION BRINGING A QUIET BUT COLD
CHRISTMAS DAY WITH NEAR OR BELOW ZERO LOWS BEHIND WED SYSTEM...WITH
TEMPS RISING INTO THE LOWER 20S FOR HIGHS AS WAA KICKS IN AHEAD OF
NEXT LOW THAT APPROACHES FOR FRIDAY INTO SATURDAY.

AVIATION...SATELLITE INDICATES SOME HOLES DEVELOPING IN THE
EXTENSIVE STRATUS ACROSS THE MIDWEST. HOWEVER...OBS ACROSS THE AREA
ARE PRIMARILY REPORTING BKN OR OVC SKIES. MODELS INSIST ON KEEPING
MVFR CIGS THROUGH THE PERIOD...AND OVERALL I CAN/T REALLY ARGUE WITH
THIS AFTER LOOKING AT THE REGIONAL OBS. CONFIDENCE IS FAIRLY LOW
REGARDING THE HEIGHT OF THE CLOUD BASES...AS THEY SEEM TO VARY QUITE
A BIT OVER WI...SO WILL KEEP THEM AROUND 2000 FT.

MARINE...A VERY ACTIVE WEATHER PATTERN WILL REMAIN IN PLACE OVER
THE LAKE. WILL LEAVE THE SC.A IN PLACE THROUGH THIS EVENING UNTIL
WINDS AND WAVES SUBSIDE BELOW CRITERIA AROUND 06Z. THEN AS THE NEXT
SYSTEM DEVELOPS AND STRENGTHENS OVER THE GREAT LAKES REGION...A
STRONG COLD FRONT WILL SURGE EAST AROUND 06Z SUN. STRONG WEST GALES
WILL BE IN PLACE FROM 06Z SUN THRU 12Z MON. WILL POST A GALE WATCH
FOR THIS TIME PERIOD. THE FEELING IS WINDS WILL GO FROM SUB SC.A
CRITERIA TO GALE CONDITIONS...SO WILL NOT POST ANOTHER SMALL CRAFT
IN THE SAT EVE TIME FRAME. IN ADDITION...TEMPERATURES WILL PLUMMET
TO THE SINGLE DIGITS SATURDAY NIGHT AND REMAIN VERY COLD THROUGH
MONDAY MORNING. THIS...IN ADDITION TO THE GALE FORCE WINDS...WILL
LEAD TO WIDESPREAD HEAVY FREEZING SPRAY. HAVE ALREADY POSTED A HEAVY
FREEZING SPRAY WATCH.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY FROM 3 AM SUNDAY TO 12 PM CST MONDAY FOR
     WIZ046-047-051-052-056>060-062>072.

     WINTER STORM WATCH FROM SATURDAY EVENING THROUGH SUNDAY
     AFTERNOON FOR WIZ046-047-051-052-056>060-062>072.

LM...GALE WATCH FROM LATE SATURDAY NIGHT THROUGH LATE SUNDAY NIGHT
     FOR LMZ643>646.

     SMALL CRAFT ADVISORY UNTIL MIDNIGHT CST TONIGHT FOR LMZ643>646.

     HEAVY FREEZING SPRAY WATCH FROM LATE SATURDAY NIGHT THROUGH
     MONDAY MORNING FOR LMZ643>646.

&&

SHORT/LONG TERM...09
AVIATION/MARINE...18
Hazardous weather outlook, Dec 19, 4:00 PM CST, 11 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
400 PM CST FRI DEC 19 2008

WIZ046-047-051-052-056>060-062>072-201000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
400 PM CST FRI DEC 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

A WINTER STORM WATCH IS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY. ANOTHER WINTER STORM WILL TRACK FROM THE MID MISSISSIPPI
RIVER VALLEY AND STRENGTHEN OVER THE GREAT LAKES SATURDAY NIGHT AND
SUNDY. SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE POSSIBLE BY SUNDAY
EVENING. IN ADDITION...A STRONG COLD FRONT WILL TRACK ACROSS
SOUTHERN WISCONSIN AROUND MIDNIGHT SATURDAY EVENING. WESTERLY WINDS
WILL INCREASE TO 20 TO 30 MPH...WITH GUSTS TO 35 MPH SATURDAY NIGHT
AND SUNDAY. THIS WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW
AND NEAR BLIZZARD CONDITIONS IN OPEN AREAS.

A WIND CHILL ADVISORY IS IN EFFECT FROM 3 AM SUNDAY THROUGH NOON
MONDAY FOR ALL OF SOUTHERN WISCONSIN. AS WINDS INCREASE AND
TEMPERATURES FALL SATURDAY NIGHT...WIND CHILLS WILL DROP TO BETWEEN
20 BELOW AND 34 BELOW.

YET ANOTHER ROUND OF SNOW...POSSIBLY 3 TO 5 INCHES...COULD ARRIVE
TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SNOWFALL REPORTS WILL BE APPRECIATED.

LMZ643>646-201000-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
400 PM CST FRI DEC 19 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT THROUGH THIS EVENING DUE TO
BRISK EAST TO NORTHEAST WINDS AND HIGH WAVES ASSOCIATED WITH A LOW
PRESSURE SYSTEM PASSING SOUTH OF THE AREA.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY

ANOTHER LOW PRESSURE SYSTEM WILL STRENGTHEN OVER THE GREAT LAKES
SATURDAY NIGHT THROUGH SUNDAY. A STRONG COLD FRONT WILL PASS THROUGH
THE NEARSHORE AREA AROUND MIDNIGHT SATURDAY EVENING...WITH GALES
DEVELOPING AND TEMPERATURES PLUMMETING BEHIND IT...ALSO YIELDING
HEAVY FREEZING SPRAY. A GALE WATCH IS IN EFFECT FROM LATE SATURDAY
NIGHT THROUGH LATE SUNDAY NIGHT. A HEAVY FREEZING SPRAY WATCH IS IN
EFFECT LATE SATURDAY NIGHT THROUGH MONDAY MORNING.

A SMALL CRAFT ADVISORY MAY BE NEEDED AGAIN TUESDAY THROUGH WEDNESDAY.

WWW.WEATHER.GOV/MKX

BORGHOFF

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 20, 3:41 AM CSTSmall Craft AdvisoryMKX23 hr
Dec 20, 3:41 AM CSTHeavy Freezing Spray WarningMKX50 hr
Dec 20, 4:29 AM CSTWinter Weather AdvisoryMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more20 hr
Dec 20, 3:26 PM CSTWinter Storm WarningMKXColumbia, Dane, Dodge, Fond du Lac, Green, Green Lake and 14 more27 hr

Nearby

Gale Warnings in Wisconsin, 2008Every gale warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.